MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T4
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint of lens rotated off axis and the change in the patient's astigmatism.The product was not returned.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the (2.25cyl, 17.5 diopter lens was exchanged with a (3.75cyl), 18.5 diopter lens.The change in spherical and toric power, may indicate the replacement lens was an improved choice for the patient's visual needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient had blurry vision.The iol was exchanged for unspecified atiol lens.Clinical reason for explant mentioned as 10 degrees off axis, change in astigmatism.Repositioning wont fully fix.Additional information has been received there was no patient impact.

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20585564
Report Number1119421-2024-02141
Device Sequence Number8575544
Product Code MJP
UDI-Device Identifier00380652432849
UDI-Public(01)00380652432849(17)260518(11)220520(10)15412763
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2026
Device Model NumberCCW0T4
Device Lot Number15412763
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2024
Initial Report FDA Received Date11/01/2024
Date Device Manufactured05/20/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON TORIC UV ABSORBING IOL.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale